Alert archive / Ohio / Small Craft Advisories in 2009

Small Craft Advisory 151, NWS Cleveland, OH

October 14, 2009

NWS Cleveland, OH issued this small craft advisory at Oct 14, 2009, 4:19 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2009, 4:19 AM EDT (08:19 UTC)
Expired
Oct 14, 2009, 9:59 AM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

161 
WHUS71 KCLE 140819
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
419 AM EDT WED OCT 14 2009

LEZ142>149-141600-
/O.EXP.KCLE.SC.Y.0150.000000T0000Z-091014T0800Z/
/O.NEW.KCLE.SC.Y.0151.091014T0819Z-091014T1600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
419 AM EDT WED OCT 14 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY.

NORTHEAST WINDS 10 TO 20 KNOTS EARLY THIS MORNING WILL GRADUALLY
DIMINISH TO 5 TO 15 KNOTS LATER THIS MORNING AND BECOME EAST.
WAVES OF 3 TO 5 FEET SHOULD SUBSIDE TO 2 TO 4 FEET BY NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN
TO PORT
PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
2 follow-up statements
942 
WHUS71 KCLE 140820
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
420 AM EDT WED OCT 14 2009

LEZ142>149-141600-
/O.CON.KCLE.SC.Y.0151.000000T0000Z-091014T1600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
420 AM EDT WED OCT 14 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY. 

NORTHEAST WINDS 10 TO 20 KNOTS EARLY THIS MORNING WILL GRADUALLY
DIMINISH TO 5 TO 15 KNOTS LATER THIS MORNING AND BECOME EAST.
WAVES OF 3 TO 5 FEET SHOULD SUBSIDE TO 2 TO 4 FEET BY NOON TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
423 
WHUS71 KCLE 141359
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
959 AM EDT WED OCT 14 2009

LEZ142>149-141500-
/O.CAN.KCLE.SC.Y.0151.000000T0000Z-091014T1600Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
959 AM EDT WED OCT 14 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE DIMINISHED BELOW SMALL CRAFT ADVISORY
CRITERIA.

HOWEVER...WINDS ARE EXPECTED TO INCREASE AGAIN TONIGHT INTO
THURSDAY AND A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AGAIN.

$$


LOMBARDY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 4:15 AM EDT, 4 minutes earlier.

Area forecast discussion, Oct 14, 4:15 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
415 AM EDT WED OCT 14 2009

.SYNOPSIS...
HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL RIDGE INTO THE
AREA TODAY...BUT A WEAK LOW PRESSURE WAVE WILL TRACK THROUGH THE
REGION. HIGH PRESSURE WILL GIVE WAY TO LOW PRESSURE DEVELOPING
OVER THE TENNESSEE VALLEY AND WILL TRACK THROUGH THE APPALACHIANS
THURSDAY. UPPER TROUGH OF LOW PRESSURE WILL MOVE OVER THE AREA
FRIDAY INTENSIFYING THE LOW PRESSURE.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WAVE OF LOW PRESSURE TRACKING TOWARDS THE AREA THIS MORNING. RADAR
AND OBS INDICATING RAIN SHOWERS TRACKING THROUGH IL AT THIS TIME.
EXPECTING THIS TO CONTINUE ON A EASTWARD TRACK INTO OH LATER THIS
MORNING. POPS WERE TRICKY ACROSS THE AREA WITH GUIDANCE SIMILAR
SHOWING LIKELY POPS ACROSS SOUTHWEST ZONES TO BARELY LITTLE AT ALL
ACROSS NW PA. NE FLOW ESTABLISHED ACROSS THE AREAS WILL CONTINUE
TO KEEP CONDITIONS DRIER AT THE LOWER LEVELS THIS MORNING.
TRANSITIONED TO CHANCE POPS FROM AROUND CLE-MFD BUT THINK THIS
WILL BE THE TRICKY AREA OF THE FORECAST. WOULD NOT BE SURPRISED TO
SEE SOME OF THE RAIN SHOWERS WORK UP INTO NORTHEAST OHIO BUT
THINKING AMOUNTS AND COVERAGE WILL BE MINIMAL. ONCE THIS SYSTEM
PASSES THROUGH THE AREA CONDITIONS WILL DRY OUT LATER THIS
AFTERNOON. MODIFIED TEMPERATURES SLIGHTLY BASED ON RAIN
PROBABILITIES...BUT THINK EVEN IF WESTERN AREAS REMAIN COOL THIS
MORNING THERE WILL BE SOME RECOVERY GOING INTO THE AFTERNOON.
CONDITIONS WILL BE DRY THIS EVENING AND TONIGHT ACROSS THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
CLOUDS WILL LINGER ACROSS THE REGION THROUGH THE OVERNIGHT BUT
HIGH PRESSURE WILL CONTINUE TO TRY RIDGING INTO THE AREA KEEPING
THINGS DRY. GUIDANCE TEMPS LOOKS REASONABLE OVERNIGHT WITH A BLEND
OF MAV AND MET.

LOW PRESSURE DEVELOPING OVER THE TENNESSEE VALLEY ON THURSDAY.
WITH THAT CONTINUED WITH CHC POPS ESPECIALLY ACROSS SOUTHERN AREAS.
FORECAST BECOMES TRICKY AFTER THAT GOING INTO FRIDAY AS GUIDANCE
OVER THE PAST SEVERAL DAYS HASN/T BEEN VERY CONSISTENT WITH TRACK
OF LOW. AS OF THIS MORNING LOOKS LIKE UPPER TROUGH DIGGING
SOUTHWARD THROUGH THE GREAT LAKES AND OHIO VALLEY WILL HELP TO
INTENSIFY SURFACE LOW ACROSS CENTRAL APPALACHIANS WHICH WILL KICK
PRECIP BACK INTO THE AREA...ESPECIALLY FOR EASTERN AREAS BEGINNING
THURSDAY NIGHT AND CONTINUING THROUGH SATURDAY MORNING. INCREASED
TO LIKELY POPS ACROSS EASTERN AREAS ON FRIDAY. PRECIP TYPE WILL
ALSO BE A CHALLENGE DURING THIS PERIOD WITH THICKNESSES AND
ESPECIALLY H850 TEMPS INDICATING COLD ENOUGH FOR SNOW. ONLY
PROBLEM WILL BE BOUNDARY LAYER TEMPS WITH HIGHS IN THE UPPER 30S
TO AROUND 40. MENTIONED A TRANSITION OF RAIN AND SNOW SHOWERS
ACROSS MUCH OF THE AREA GOING INTO FRIDAY MORNING. TRANSITIONED
OVER TO JUST RAIN SHOWERS FOR MUCH OF THE AREA ON FRIDAY EXCEPT
FOR HIGHER ELEVATIONS OF INTERIOR ASHTABULA...ERIE PA AND CRAWFORD
PA COUNTIES WHERE BEST POSSIBILITY OF A RAIN/SNOW MIX TO CONTINUE
THROUGH THE DAY. HIGHEST ELEVATIONS OF THE AREA MAY EVEN SEE JUST
PROLONGED SNOWFALL THROUGH THE DAY...BUT WILL LET SUBSEQUENT
SHIFTS REFINED THIS ASPECT. SOME LINGERING RAIN/SNOW SHOWERS
ESPECIALLY ACROSS EASTERN AREAS ON SATURDAY...THEN ALL GUIDANCE
INDICATING THIS FEATURE TO PULL AWAY SATURDAY NIGHT WITH
IMPROVING CONDITIONS ON SUNDAY.

&&

.LONG TERM /MONDAY THROUGH TUESDAY/...
MODELS FAIRLY GOOD AGREEMENT IN HOLDING SURFACE HIGH PRESSURE O NEAR
OR JUST TO THE EAST OF THE AREA MONDAY MOVING IT TO NEAR THE EAST
COAST BY LATE TUESDAY. KEPT THE FORECAST DRY THROUGH THE PERIOD.
PRECIP ASSOCIATED WITH NEXT SYSTEM SHOULD REMAIN TO THE WEST AND
NORTHWEST OF THE AREA. INTO TUESDAY. CONTINUED WITH THE SLIGHT
WARMING TREND DURING THE PERIOD. HIGHS MONDAY SHOULD BE IN THE
50S...CLIMBING TO THE UPPER 50S FAR EAST AND THE LOW TO MID 60S
ELSEWHERE ON TUESDAY.

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITION ACROSS THE FORECAST AREA EARLY THIS MORNING. LAKE
EFFECT CLOUDS...LOW VFR...FAR NORTHERN AREAS. OTHERWISE MID AND
HIGH CLOUDS ACROSS THE REGION. LOW PRESSURE IS FORECAST TO MOVE
THROUGH THE GULF COAST STATES TODAY WHILE A TROUGH EXTENDING NORTH
FROM THE LOW WILL MOVE THROUGH SOUTHERN OHIO. RAIN ASSOCIATED WITH
THIS SYSTEM IS OVER CENTRAL AREAS OF ILLINOIS. HIGH PRESSURE IS
ALSO TRYING TO NOSE IN TO THE GREAT LAKE REGION FROM THE
NORTHWEST. MODELS ARE SHOWING MORE RAIN ACROSS THE AREA TODAY THAN
PREVIOUS RUNS...ESPECIALLY FAR WESTERN AND SOUTHERN AREAS. BRING
SOME LIGHT RAIN IN DURING THE MORNING TO MID AFTERNOON PRIMARILY
TO THOSE WESTERN AND SOUTHERN AREAS. HAVE A PERIOD OF MVFR CIGS
KTOL KFDY KMFD AREAS WITH THIS PRECIP. DRY AIR WITH THE HIGH PRESSURE
SHOULD MAKE IT DIFFICULT FOR THE PRECIP AND LOWER CIGS TO SPREAD
INTO NORTH-CENTRAL AND NORTHERN AREAS.

.OUTLOOK...MVFR CONDITIONS POSSIBLE IN CLOUDS AND OR PRECIPITATION
LATE WEDNESDAY NIGHT THROUGH SATURDAY.

&&

.MARINE...
NORTHEAST WINDS 10 TO 20 KNOTS CONTINUE ON THE LAKE EARLY THIS
MORNING. WILL EXTEND THE SMALL CRAFT ADVISORY UNTIL NOON WHEN WINDS
WILL BECOME LITTLE MORE EASTERLY DECREASING THE WAVES A LITTLE.
THEN A EASTERLY FLOW INTO EARLY TONIGHT WILL BECOME NORTHEAST  AND
MAY HAVE TO HAVE A SMALL CRAFT ADVISORY AGAIN BY LATE TONIGHT OR
THURSDAY. THEN MAINLY A NORTHEASTERLY FLOW IS EXPECTED TO CONTINUE
THURSDAY INTO THE WEEKEND.  IF SMALL CRAFT ADVISORY IS NOT MET OVER
THE WEEKEND A CHOPPY LAKE WITH 2 TO 4 FOOT WAVES APPEARS LIKELY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR LEZ142>149.

&&

SYNOPSIS...ABE
NEAR TERM...ABE
SHORT TERM...ABE
LONG TERM...RANDEL
AVIATION...RANDEL
MARINE...RANDEL
Hazardous weather outlook, Oct 13, 11:53 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
1153 PM EDT TUE OCT 13 2009

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150400-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
1153 PM EDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TONIGHT.

SOME ISOLATED FROST MAY OCCUR DURING THE EARLY MORNING HOURS
BEFORE MORE CLOUDS MOVE IN AND TEMPERATURES WARM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-150400-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
1153 PM EDT TUE OCT 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.